Side effects of avandia

by lori
(Houston, tx)

Avandia Side Effects

Avandia Side Effects

I gained about 20 lbs taking Avandia and was concerned about my heart. I expressed these concerns to my doctor and she said, that's crazy, there is no reason to believe side effects of avandia.



I told her i wasn't taking it and that was final. she put me on Actos and weeks later i saw lawsuits starting about heart problems with Avandia.


I then gained 20 lbs on the Actos and stopped taking it for about 4 months, i lost 32 lbs fairly quickly, but my blood sugar went back up so i was put back on the medication.


I have gained 26 lbs in the 3 months since. my body aches all the time and when i sit for any length of time, i stand up and have to hesitate before walking. i am only 48 yo.


Avandia Side effects and Actos Side Effects
by: Alba


Hi Lori,

Alba here from All-About-Beating-Diabetes.com

Avandia and Actos are part of the Thiazolidinediones anti-diabetic drug-group.

As for any other drug, Avandia and Actos have their side effects, including:

- water retention (edema), which must be considered in patients with heart failure.

- liver damages; although from 2008 it is thought both of them are free from this side effects.

That's why you're "gaining weight". I think it's not a proper weight-gain but it's an accumulation of water in your body. This is exactly you need to discuss with your doc.

If you have any other concern, do not hesitate to write to us.

Take care!

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

Explore More...